Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Blood clots, cancer is growing, and now no port........

vtspa6
vtspa6 Member Posts: 172

My poor husband is having a time with all this.  His chemo Dr called and told him to travel 3 hours to Pittsburg because of all the blood clots (even in the vera cava vein) to see the specialists there.  They upped his blood thinner shots and removed his port.  We were told that the port along with the drug Avastin were a major cause of the clots.  His head, neck, and both arms were swollen up like a balloon.  We are back home from hospital and he is still swollen, I guess it will take some time. 

He has mets in each lobe of the lungs and lymph nodes that are growing.  Dr. took him off Folfori and will start him on chemo pills.  With 66 chemo treatments of Folfox and Folfori I guess the pills are next in line.  Anyone else taking the pill form?  How is it?  Dr. said it is not as strong as Folfox and Folfori.

After 2 1/2 years of fighting this, I have an awful feeling that things are going to go down hill from here.

Comments

  • JanJan63
    JanJan63 Member Posts: 2,478
    Oh boy. Okay, are the pills

    Oh boy. Okay, are the pills oral Xeloda? They do work for many people. They did not work for me but that means nothing. I did have few side effects with it, though. I think just fatigue if I remember right, and some sun sensitivity.

    It may take a while for the bloating or swelling to come down. The body can take some time for that. I had a leg swell up a month ago for no reason and it took three weeks for it to go down. I couldn't even fit my shoes on that foot. It's the leg where I had the initial blood clots 4 years ago.

    Try not to be pessimistic. Often with this it seems like just when you're feeling like it's really bad things seem to turn around and they're not so bad. So many times I've been in bad shape and thought that if that's how I was going to stay I'd rather not be here. Eventually I'd get strong again and feel like a new person. But when you're in the middle of it it's so hard to be optimistic. He may have got to the point where the Folfox and Folfiri had become ineffective, that often happens. So a change to something else is good. Some chemos that don't work for someone else can have a huge impact on another person. Try to stay strong and hope for the best. It's a roller coaster we can never get off of.

    Hugs,

    Jan

  • vtspa6
    vtspa6 Member Posts: 172
    JanJan63 said:

    Oh boy. Okay, are the pills

    Oh boy. Okay, are the pills oral Xeloda? They do work for many people. They did not work for me but that means nothing. I did have few side effects with it, though. I think just fatigue if I remember right, and some sun sensitivity.

    It may take a while for the bloating or swelling to come down. The body can take some time for that. I had a leg swell up a month ago for no reason and it took three weeks for it to go down. I couldn't even fit my shoes on that foot. It's the leg where I had the initial blood clots 4 years ago.

    Try not to be pessimistic. Often with this it seems like just when you're feeling like it's really bad things seem to turn around and they're not so bad. So many times I've been in bad shape and thought that if that's how I was going to stay I'd rather not be here. Eventually I'd get strong again and feel like a new person. But when you're in the middle of it it's so hard to be optimistic. He may have got to the point where the Folfox and Folfiri had become ineffective, that often happens. So a change to something else is good. Some chemos that don't work for someone else can have a huge impact on another person. Try to stay strong and hope for the best. It's a roller coaster we can never get off of.

    Hugs,

    Jan

    I'm not sure the name of the

    I'm not sure the name of the pills.  I guess we will know when they come in the mail.  His Dr just went on a 10 day vacation and didn't get a chance to really sit down and talk since we got back from hospital.  All communication has been over the phone right now.  He did say that the previous treatments had become ineffective.  I guess we will see how they work.  If they can't stop the growth I just hope it can slow it down.  Right now it has not spread to any other organs.

  • beaumontdave
    beaumontdave Member Posts: 1,176 **
    I've no experience with the

    I've no experience with the pills, or clots, so I just wanted to say how sorry I am that things are so rough and that I hope your man catches a break.....................................Dave

  • Annabelle41415
    Annabelle41415 Member Posts: 6,712 **
    Xeloda

    That is the only pill form I'm aware of and mine was that along with 6 weeks of radiation.  I'm not sure if there is another pill form out there or not.  It didn't cause me many side affects but everyone is different and the strength is different.  I'm sorry he has gone through so much and hoping that the pill is more effective.

    Kim

  • Trubrit
    Trubrit Member Posts: 5,535 **
    So sad to hear this news

    It has been a long journey, and I hope he still has some fight in him.  

    I hope you are able to take good care of yourself, as the stress of more treatment and growing mets will take its toll on you, as well. 

    I do so hope that he isn't on the downward, but, it is always wise to prepare your mind and heart for what may happen in the future. 

    Please visit us here, and we will support your and hubby through this next line of treatment. 

    Tru